Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Have had itchy rash on legs, using penicillin. Have allergic reaction . Side effect?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
I have had a rash on my legs for over a year and all biopsys could not come up with anything. I have recently been using a penicillin creme and it helps but should I even be using it. Otherwise do you have a suggestion as it itches like crazy once in awhile and I scratch, even wakes me up during the night, Now I seeem to have some sort of allergic reaction involving my face, could this be a reaction to the penicillin? Could it be some kind of fungal infection?
Posted Wed, 4 Sep 2013 in Skin Hair and Nails
Answered by Dr. Jay Patel 2 hours later
Brief Answer:
It can be allergy from penicillin on face

Detailed Answer:

I am dr. XXXXXXX and I will try my level best to address your concern.

Let me first answer the crazy itch issue on your legs.

I would think it might be an irritation of skin, since your biopsy result came out to be negative.

Treatment for the itch is "Equate Anti-Itch Cream Equate Extra Strength" available in walmart its a over the counter medicince - apply on the rash and it will decrease the itch, and will help to get rid of rash.

Stop using penicillin cream please.


Now lets deal with rash on face.

The rash on you face may be due to allergy to penicillin but it can be due to seborrhoeic dermatitis basically means fungal infection of skin.

TREATMENT - KETOCONAZOLE 2% CREAM which will also be found in walmart over the counter medicine.

Please keep you face clean and apply the cream twice a day. It will take care of the rash on the face.

Thanks for the query. Please feel free to contact me in case of any further concerns.

Above answer was peer-reviewed by
Follow-up: Have had itchy rash on legs, using penicillin. Have allergic reaction . Side effect? 17 hours later
Could the rash I am unable to get rid of, also be the fungal skin infection and should I use the same cream for that on it also. Can the two be used toether?

Thanks so much, XXXXXXX Parenteau
Answered by Dr. Jay Patel 2 hours later
Brief Answer:
Only use anti itch cream for leg rash.

Detailed Answer:

Welcome back, for the rash on the leg for now, just use the anti itch cream and we want to know wether it will help or not and if it helps then no need to go for any other cream. Most likely it will be a irritation of skin, as nothing was found on biopsy report .

But for the rash on face please use the anti-fungal cream KETOCONAZOLE 2% , if do not get good result in 5 days contact me and will see what next can be done, in case if you feel like getting worst then stop using it immediately.

Thanks again.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor